Talk to your child's doctor before switching back and forth between doses of acetaminophen and ibuprofen to treat a fever. When you switch between two medicines, there is a chance your child will get too much medicine.
Safety tips for children
Be sure to follow these safety tips when you use a nonprescription medicine:
Carefully read and follow all labels on the medicine bottle and box.
Give, but do not exceed, the maximum recommended doses.
Do not give your child a medicine if he or she has had an allergic reaction to it in the past.
Pain increases or other symptoms develop, such as fever, confusion, vision changes, or vomiting.
Symptoms become more severe or frequent.
This information is produced and provided by the National
Institute (NCI). The information in this topic may have changed since it was written. For the most current information, contact the National
Institute via the Internet web site at http://
.gov or call 1-800-4-CANCER.
WebMD Medical Reference from Healthwise
September 09, 2014
This information is not intended to replace the advice of a doctor.
Healthwise disclaims any liability for the decisions you make based on this